Alert archive / Kansas / Heat Advisories in 2016
Heat Advisory 3, NWS Dodge City, KS
NWS Dodge City, KS issued this heat advisory at Jul 20, 2016, 12:40 PM CDT for 13 counties in Kansas. It took effect at Jul 21, 2016, 1:00 PM CDT. It was in force for 55 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2016, 12:40 PM CDT (17:40 UTC)
- In effect from
- Jul 21, 2016, 1:00 PM CDT
- Expired
- Jul 23, 2016, 7:34 PM CDT
- In force
- 55 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 63 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 477 J/kg
- Mixed-layer CIN
- -327 J/kg
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
174 WWUS73 KDDC 201740 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1240 PM CDT WED JUL 20 2016 KSZ030-031-044>046-064>066-079>081-089-090-211200- /O.NEW.KDDC.HT.Y.0003.160721T1800Z-160723T0100Z/ TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-EDWARDS-KIOWA- PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...DIGHTON... NESS CITY...LA CROSSE...JETMORE...HANSTON...LARNED...ST. JOHN... STAFFORD...MACKSVILLE...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...COLDWATER...LAKE COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA 1240 PM CDT WED JUL 20 2016 ...HEAT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 8 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 8 PM CDT FRIDAY. * HEAT INDEX VALUES...105 TO 108 DEGREES THURSDAY AND FRIDAY AFTERNOONS. AFTERNOON HIGH TEMPERATURES IN THE 102 TO 105 DEGREE RANGE. * IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL MAKE HEAT- RELATED ILLNESSES SUCH AS HEAT STRESS...HEAT CRAMPS...AND HEAT STROKE MORE LIKELY. THE HEAT IS PARTICULARLY DANGEROUS FOR YOUNG CHILDREN AND THE ELDERLY. DO NOT LEAVE A CHILD OR PET IN AN ENCLOSED VEHICLE...FOR ANY AMOUNT OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ TURNER
7 follow-up statements
925 WWUS73 KDDC 210811 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 311 AM CDT THU JUL 21 2016 KSZ030-031-044>046-064>066-079>081-089-090-211615- /O.CON.KDDC.HT.Y.0003.160721T1800Z-160723T0100Z/ TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-EDWARDS-KIOWA- PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...DIGHTON... NESS CITY...LA CROSSE...JETMORE...HANSTON...LARNED...ST. JOHN... STAFFORD...MACKSVILLE...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...COLDWATER...LAKE COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA 311 AM CDT THU JUL 21 2016 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT FRIDAY... * HEAT INDEX VALUES...105 DEGREES OR HIGHER THURSDAY AND FRIDAY AFTERNOONS. AFTERNOON HIGH TEMPERATURES IN THE 100 TO 105 DEGREE RANGE. * IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL MAKE HEAT- RELATED ILLNESSES SUCH AS HEAT STRESS...HEAT CRAMPS...AND HEAT STROKE MORE LIKELY. THE HEAT IS PARTICULARLY DANGEROUS FOR YOUNG CHILDREN AND THE ELDERLY. DO NOT LEAVE A CHILD OR PET IN AN ENCLOSED VEHICLE...FOR ANY AMOUNT OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
658 WWUS73 KDDC 211626 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1126 AM CDT THU JUL 21 2016 KSZ030-031-044>046-064>066-079>081-089-090-221200- /O.CON.KDDC.HT.Y.0003.160721T1800Z-160723T0100Z/ TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-EDWARDS-KIOWA- PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...DIGHTON... NESS CITY...LA CROSSE...JETMORE...HANSTON...LARNED...ST. JOHN... STAFFORD...MACKSVILLE...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...COLDWATER...LAKE COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA 1126 AM CDT THU JUL 21 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT FRIDAY... * HEAT INDEX VALUES...105 TO 108 DEGREES THIS AFTERNOON AND AGAIN FRIDAY AFTERNOON. AFTERNOON HIGH TEMPERATURES IN THE 100 TO 105 DEGREE RANGE. * IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL MAKE HEAT- RELATED ILLNESSES SUCH AS HEAT STRESS...HEAT CRAMPS...AND HEAT STROKE MORE LIKELY. THE HEAT IS PARTICULARLY DANGEROUS FOR YOUNG CHILDREN AND THE ELDERLY. DO NOT LEAVE A CHILD OR PET IN AN ENCLOSED VEHICLE...FOR ANY AMOUNT OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ TURNER
321 WWUS73 KDDC 221001 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 501 AM CDT FRI JUL 22 2016 KSZ030-031-044>046-064>066-079>081-089-090-222215- /O.CON.KDDC.HT.Y.0003.000000T0000Z-160723T0100Z/ TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-EDWARDS-KIOWA- PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...DIGHTON... NESS CITY...LA CROSSE...JETMORE...HANSTON...LARNED...ST. JOHN... STAFFORD...MACKSVILLE...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...COLDWATER...LAKE COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA 501 AM CDT FRI JUL 22 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * HEAT INDEX VALUES...105 TO 108 DEGREES THIS AFTERNOON. AFTERNOON HIGH TEMPERATURES WILL RANGE FROM 102 TO 106 DEGREES. * IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL MAKE HEAT- RELATED ILLNESSES SUCH AS HEAT STRESS...HEAT CRAMPS...AND HEAT STROKE MORE LIKELY. THE HEAT IS PARTICULARLY DANGEROUS FOR YOUNG CHILDREN AND THE ELDERLY. DO NOT LEAVE A CHILD OR PET IN AN ENCLOSED VEHICLE...FOR ANY AMOUNT OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
121 WWUS73 KDDC 222042 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 342 PM CDT FRI JUL 22 2016 KSZ030-031-045-046-065-066-079>081-089-090-230445- /O.EXT.KDDC.HT.Y.0003.000000T0000Z-160724T0100Z/ TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT- COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...NESS CITY... LA CROSSE...LARNED...ST. JOHN...STAFFORD...MACKSVILLE...KINSLEY... LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... LAKE COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA 342 PM CDT FRI JUL 22 2016 ...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM CDT SATURDAY... * HEAT INDEX VALUES...102 TO 106 THIS AFTERNOON AND SATURDAY AFTERNOON. HIGH TEMPERATURES WILL RANGE FROM 100 TO 106 DEGREES. * IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL MAKE HEAT- RELATED ILLNESSES SUCH AS HEAT STRESS...HEAT CRAMPS...AND HEAT STROKE MORE LIKELY. THE HEAT IS PARTICULARLY DANGEROUS FOR YOUNG CHILDREN AND THE ELDERLY. DO NOT LEAVE A CHILD OR PET IN AN ENCLOSED VEHICLE...FOR ANY AMOUNT OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS AND AVOID STRENUOUS OUTSIDE ACTIVITIES DURING THE HEAT OF THE DAY. CHECK UP ON RELATIVES AND NEIGHBORS. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ KSZ044-064-230100- /O.CON.KDDC.HT.Y.0003.000000T0000Z-160723T0100Z/ LANE-HODGEMAN- INCLUDING THE CITIES OF...DIGHTON...JETMORE...HANSTON 342 PM CDT FRI JUL 22 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * HEAT INDEX VALUES...102 TO 106 DEGREES THIS AFTERNOON. AFTERNOON HIGH TEMPERATURES WILL RANGE FROM 100 TO 104 DEGREES. * IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL MAKE HEAT- RELATED ILLNESSES SUCH AS HEAT STRESS...HEAT CRAMPS...AND HEAT STROKE MORE LIKELY. THE HEAT IS PARTICULARLY DANGEROUS FOR YOUNG CHILDREN AND THE ELDERLY. DO NOT LEAVE A CHILD OR PET IN AN ENCLOSED VEHICLE...FOR ANY AMOUNT OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS AND AVOID STRENUOUS OUTSIDE ACTIVITIES DURING THE HEAT OF THE DAY. CHECK UP ON RELATIVES AND NEIGHBORS. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
149 WWUS73 KDDC 230052 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 752 PM CDT FRI JUL 22 2016 KSZ044-064-230200- /O.EXP.KDDC.HT.Y.0003.000000T0000Z-160723T0100Z/ LANE-HODGEMAN- INCLUDING THE CITIES OF...DIGHTON...JETMORE...HANSTON 752 PM CDT FRI JUL 22 2016 ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... $$ KSZ030-031-045-046-065-066-079>081-089-090-230900- /O.CON.KDDC.HT.Y.0003.000000T0000Z-160724T0100Z/ TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT- COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...NESS CITY... LA CROSSE...LARNED...ST. JOHN...STAFFORD...MACKSVILLE...KINSLEY... LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... LAKE COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA 752 PM CDT FRI JUL 22 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT SATURDAY... * HEAT INDEX VALUES...102 TO 106 ARE POSSIBLE SATURDAY AFTERNOON. HIGH TEMPERATURES WILL RANGE FROM 100 TO 106 DEGREES. * IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL MAKE HEAT- RELATED ILLNESSES SUCH AS HEAT STRESS...HEAT CRAMPS...AND HEAT STROKE MORE LIKELY. THE HEAT IS PARTICULARLY DANGEROUS FOR YOUNG CHILDREN AND THE ELDERLY. DO NOT LEAVE A CHILD OR PET IN AN ENCLOSED VEHICLE...FOR ANY AMOUNT OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS AND AVOID STRENUOUS OUTSIDE ACTIVITIES DURING THE HEAT OF THE DAY. CHECK UP ON RELATIVES AND NEIGHBORS. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
688 WWUS73 KDDC 230721 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 221 AM CDT SAT JUL 23 2016 KSZ030-031-045-046-065-066-079>081-089-090-240100- /O.CON.KDDC.HT.Y.0003.000000T0000Z-160724T0100Z/ TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT- COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...NESS CITY... LA CROSSE...LARNED...ST. JOHN...STAFFORD...MACKSVILLE...KINSLEY... LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... LAKE COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA 221 AM CDT SAT JUL 23 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * HEAT INDEX VALUES...102 TO 106 ARE POSSIBLE THIS AFTERNOON. HIGH TEMPERATURES WILL RANGE FROM 100 TO 106 DEGREES. * IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL MAKE HEAT- RELATED ILLNESSES SUCH AS HEAT STRESS...HEAT CRAMPS...AND HEAT STROKE MORE LIKELY. THE HEAT IS PARTICULARLY DANGEROUS FOR YOUNG CHILDREN AND THE ELDERLY. DO NOT LEAVE A CHILD OR PET IN AN ENCLOSED VEHICLE...FOR ANY AMOUNT OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS AND AVOID STRENUOUS OUTSIDE ACTIVITIES DURING THE HEAT OF THE DAY. CHECK UP ON RELATIVES AND NEIGHBORS. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
005 WWUS73 KDDC 240034 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 734 PM CDT SAT JUL 23 2016 KSZ030-031-045-046-065-066-079>081-089-090-240145- /O.CAN.KDDC.HT.Y.0003.000000T0000Z-160724T0100Z/ TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT- COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...NESS CITY... LA CROSSE...LARNED...ST. JOHN...STAFFORD...MACKSVILLE...KINSLEY... LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... LAKE COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA 734 PM CDT SAT JUL 23 2016 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE HEAT ADVISORY. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jul 20, 12:30 PM CDT, 10 minutes earlier.
Area forecast discussion, Jul 20, 12:30 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1230 PM CDT WED JUL 20 2016 ...Updated Short Term... .SHORT TERM...(This evening through Thursday) Issued at 1230 PM CDT Wed Jul 20 2016 Strong 599 dm upper anticyclone centered over western Oklahoma at midday. Sinking air everywhere with no clouds across the central and southern plains. With an increase in thickness over Tuesday, and excellent mixing from SW winds gusting near 30 mph, all locales will be easily hotter than yesterday. All locations within a few degrees of 100 at peak heating this afternoon. All pops are zero this afternoon and tonight. May see a cumulus or two under the subsident high this afternoon. Another LLJ overnight with SW 850 mb winds near 45 kts. Mixing will keep all locales in the 70s Thursday morning. Thursday...Hot! 598 dm upper high directly over SW KS, with full searing sunshine and few if any clouds. 850mb thermal field near 30C will support afternoon maximum temperatures of 100-105 for all counties. So it will be very hot everywhere. The challenge is determining the amount of (or lack of) dewpoint mixing during the afternoon, and where a heat advisory is required. Feel widespread green vegetation will hold surface dewpoints in the lower 60s during peak heating Thursday, which translates to a heat index of 105-108 across much of the eastern zones for 1-3 hours. In coordination with WFOs GID/ICT have issued a heat advisory for the eastern CWA. With no change in thickness or 850 mb temperatures, allowed the advisory to continue through Friday afternoon. Kept all zones dry Thursday with token pops (<15%), but GFS/NAM/ECMWF all suggest isolated thunderstorms may approach the NW CWA Thursday evening on the NW periphery of the upper high. .LONG TERM...(Thursday through Tuesday) Issued at 226 AM CDT Wed Jul 20 2016 For Thursday and Friday, the heat continues with 700 mb temps warming a few degrees. This will allow mix down temps to be a few degrees warmer and range from 100 to 104. However dewpoints below 65 are expected and likely not add to the heat index. Still these temps will be very close to heat advisory especially for south central sections where dewpoints will be the highest. Later shifts may need evaluate how much dewpoints mix out, and if heat advisories will be required for parts of the area. For the weekend into early next week. Shortwave troughs will traverse across the Plains with increasing chances for mainly late afternoon and evening scattered thunderstorms. These waves will allow the heat wave to break with highs back into the low to mid 90s from Sunday into Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1200 PM CDT Wed Jul 20 2016 VFR/SKC through Thursday, with only a few cumulus each afternoon. SW winds gusting near 30 kts this afternoon, diminishing at sunset. Consensus of short term models again develops widespread low level wind shear starting around 06z, with 850 mb winds (LLJ) peaking around 45 kts. No changes Thursday; SKC and no convection with high pressure firmly in control. After 15z Thu, SW winds 15-25 kts at all airports. && .PRELIMINARY POINT TEMPS/POPS... DDC 98 73 102 74 / 0 0 10 10 GCK 101 72 101 71 / 0 0 10 10 EHA 100 71 101 71 / 0 0 10 10 LBL 100 71 102 72 / 0 0 0 10 HYS 101 75 104 74 / 0 0 10 10 P28 100 75 105 76 / 0 0 0 0 && .DDC Watches/Warnings/Advisories... Heat Advisory from 1 PM Thursday to 8 PM CDT Friday for KSZ030- 031-044>046-064>066-079>081-089-090. && SHORT TERM...Turner LONG TERM...Kruse AVIATION...Turner
Hazardous weather outlook, Jul 20, 3:08 AM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 308 AM CDT WED JUL 20 2016 KSZ030-031-043>046-061>066-074>081-084>090-211000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 308 AM CDT WED JUL 20 2016 /208 AM MDT WED JUL 20 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY .SPOTTER INFORMATION STATEMENT... HEAT ADVISORY CRITERIA, WITH HEAT INDEX VALUES NEAR 105 DEGREES, MAY BE APPROACHED ON THURSDAY AND FRIDAY AFTERNOONS, WITH THE COMBINATION OF HEAT AND HUMIDITY, ACROSS PARTS OF SOUTH CENTRAL KANSAS. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE FROM FRIDAY NIGHT INTO TUESDAY. SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.